MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION
Catalog Number 8065752066
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the distal end of the us (ultrasound) tip was bent before cataract surgery.The surgery was completed after replacing the tip with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened 0.9-millimeter phacoemulsification tip (phaco tip) loose in a blister was received for the report.The sample was visually inspected and found to be nonconforming with phaco tip bent at the middle area of the cannula and bent at the bevel with gouge marks going up the cannula and stop a little below the aspiration bypass (ab) hole.Wear was observed on threads, back of flange, or nut corners and consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The returned sample was found to be visually nonconforming with a bent phaco tip.How and when the phaco tip became bent before the surgery could not be determined.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.However, an investigation has been initiated to determine root cause of the bent phaco tip.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance is removed from the lot and scrapped.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
I/A HANDPIECE TIP
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24017226
Report Number2523835-2026-00049
Device Sequence Number13059353
Product Code GBX
UDI-Device Identifier00380657520664
UDI-Public(01)00380657520664(17)300228(11)250307(10)179X62
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number179X62
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown